MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM
Catalog Number 09038086190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 analyzer was (b)(6).The investigation is ongoing.Medwatch field e1 initial reporter establishment name - the full facility name was provided as "(b)(6)".
 
Event or Problem Description
The initial reporter stated they received questionable results for an unspecified number of patient samples tested with elecsys vitamin d total iii on a cobas e 801 analytical unit.All patient samples initially recovered values around 100 ng/ml.When the reagent pack was exhausted, a new reagent pack was placed into use.The patient samples were repeated using the new reagent pack and discrepancies were observed.The customer provided examples of four patient samples with discrepant vitamin d results.The first sample initially resulted in a vitamin d value of 101 ng/ml and it repeated as 9.31 ng/ml.The second sample initially resulted in a vitamin d value of 91.4 ng/ml and it repeated as 9.96 ng/ml.The third sample initially resulted in a vitamin d value of 113 ng/ml and it repeated as 59.4 ng/ml.The fourth sample initially resulted in a vitamin d value of 102 ng/ml and it repeated as 17.7 ng/ml.
 
Additional Manufacturer Narrative
Quality controls were within range prior to the event.A review of alarm trace data showed no relevant alarms.The investigation determined the issue is consistent with insufficient pre-analytic sample handling.

Brand Name
ELECSYS VITAMIN D TOTAL III
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24243955
Report Number1823260-2026-00358
Device Sequence Number9592899
Product Code MRG
UDI-Device Identifier07613336172650
UDI-Public07613336172650
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K210901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09038086190
Device Lot Number91126501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown